Evidence map›Paper›PMID 42205532›Full record

ArticleToxicology reports2026

Survival after severe aluminum phosphide poisoning complicated by concurrent insulin overdose: A case report.

Maryam Rasouli, Rasoul Goli, Neda Mohammadi, Nasrin Karimi

Abstract readCase Reports
In one paragraph

Article in Toxicology reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Maryam RasouliDepartment of Emergency Medicine, University of Medical Sciences, Urmia, Iran.
Rasoul GoliDepartment of Medical-Surgical Nursing, School of Nursing and Midwifery, Urmia University of Medical Sciences, Urmia, Iran.
Neda MohammadiDepartment of Emergency Medicine, University of Medical Sciences, Urmia, Iran.
Nasrin KarimiDepartment of Nursing, School of Nursing and Midwifery, Hamadan University of Medical Sciences, Hamadan, Iran.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Aluminum phosphide (ALP) poisoning remains highly lethal due to rapid cardiotoxicity, refractory hypotension, and metabolic disturbances. We report a rare case of a 31-year-old male presenting with severe hypoglycemia and decreased consciousness following intentional insulin overdose, who was later found to have concurrent ALP ingestion. Prompt correction of hypoglycemia, early gastrointestinal decontamination, and intensive supportive care-including vasopressors, magnesium supplementation, and continuous hemodynamic monitoring-were initiated. Despite transient hypotension and metabolic acidosis, the patient achieved complete recovery without organ dysfunction. This case highlights the diagnostic challenges of overlapping toxicological conditions, in which insulin-induced hypoglycemia may obscure the early manifestations of ALP poisoning. It also emphasizes the importance of repeated clinical reassessment and early, aggressive supportive care. This report adds to the limited literature on mixed toxic exposures and underscores the critical role of maintaining a broad differential diagnosis in atypical presentations, particularly in regions where ALP is prevalent.

Indexed as

Aluminum phosphide poisoningCardiovascular supportCase reportHypoglycemiaIntensive careSurvival

Identifiers

PMID42205532
PMCPMC13208102

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.